MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM P/A PM-P TIB I-PL 5H R 78MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM P/A PM-P TIB I-PL 5H R 78MM; PLATE, FIXATION, BONE
Model Number 72453605
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during surgery, the plate holes of the evos 3.5mm p/a pm-p tib i-pl 5h r 78mm were damaged during drilling, and the screw went through the plate, hence the placement of the plate was positioned wrongly upon checking the xray.The procedure was completed using an s+n back-up device.There was a non significant delay.No further information is available.
 
Additional Manufacturer Narrative
H10: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.Three of the device's holes were found to be damaged, rendering the device inoperative.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that the four provided fluoroscopic images were reviewed.The visual inspection confirmed three holes of the device were damaged.However, the images and visual inspection do not aid in the clinical investigation of the root cause of the reported damaged plate holes or assess the impact to the patient.Based on the limited information provided, we are unable to rule out a user vs procedural variance as a contributing factor as the likely cause of the reported event.Per the complaint details, the procedure was completed using a s+n back-up device with a non-significant delay.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
EVOS 3.5MM P/A PM-P TIB I-PL 5H R 78MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
austin, TX 78735
5123913905
MDR Report Key14402935
Report Number1020279-2022-02364
Device Sequence Number5552321
Product Code HRS
UDI-Device Identifier00885556640814
UDI-Public00885556640814
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72453605
Device Catalogue Number72453605
Device Lot Number19JM07200
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date05/14/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown